Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 82, NWS Green Bay, WI

July 19, 2025Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 19, 2025, 5:00 AM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2025, 5:00 AM CDT (10:00 UTC)
Expired
Jul 19, 2025, 6:00 AM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lincoln County, WI, Marathon County, WI

The radar

The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:26 AM CDTTSTM WND DMG3 W Merrill, WITrees down at Council Grounds State Park. One injury was reported.
Jul 19, 5:32 AM CDTHAIL 0.51 W Merrill, WIReport from mPING: Half-inch (0.50 in.).
Jul 19, 5:36 AM CDTTSTM WND DMGPine River, WISeveral trees down in Pine River.
Jul 19, 5:42 AM CDTHAIL 1.752 Sse Pine River, WIReport relayed via law enforcement.
Jul 19, 5:52 AM CDTHAIL 16 Ne Nutterville, WIReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS53 KGRB 191000
SVRGRB
WIC069-073-191100-
/O.NEW.KGRB.SV.W.0082.250719T1000Z-250719T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
500 AM CDT Sat Jul 19 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Marathon County in central Wisconsin...
  Southern Lincoln County in north central Wisconsin...

* Until 600 AM CDT.

* At 500 AM CDT, a severe thunderstorm was located 8 miles southwest 
  of New Wood Wildlife Area, or 25 miles northwest of Wausau, moving 
  east at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Wausau, Merrill, Council Grounds State Park, Birch Trails Girl 
  Scout Camp, Dutch Corners, New Wood Wildlife Area, Hamburg, Otis, 
  Bill Cross Rapids Wildlife Area, Little Chicago, Bloomville, 
  Gleason, Doering, Nutterville, Sunset and Glandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4507 9012 4512 9011 4512 9004 4532 9005
      4533 8943 4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 0959Z 285DEG 31KT 4520 9003

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurimski
5 follow-up statements
758 
WWUS53 KGRB 191012
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
512 AM CDT Sat Jul 19 2025

WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
512 AM CDT Sat Jul 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
NORTHEASTERN MARATHON AND SOUTHERN LINCOLN COUNTIES...

At 512 AM CDT, a severe thunderstorm was located 6 miles west of 
Council Grounds State Park, or 18 miles northwest of Wausau, moving 
east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will be near...
  Council Grounds State Park around 520 AM CDT.
  Merrill around 525 AM CDT.
  Wausau around 535 AM CDT.

Other locations impacted by the severe thunderstorm include Hamburg, 
Bill Cross Rapids Wildlife Area, Nutterville and Glandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4507 9012 4512 9011 4512 9004 4532 9005
      4533 8943 4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1000Z 285DEG 31KT 4520 9001

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurimski
481 
WWUS53 KGRB 191022
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
522 AM CDT Sat Jul 19 2025

WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
522 AM CDT Sat Jul 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...

At 522 AM CDT, a severe thunderstorm was located over Council 
Grounds State Park, or 14 miles north of Wausau, moving east at 35 
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will be near...
  Merrill and Council Grounds State Park around 525 AM CDT.
  Wausau around 535 AM CDT.

Other locations impacted by the severe thunderstorm include 
Nutterville, Glandon and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4505 8999 4512 8996 4532 8983 4533 8943
      4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1012Z 286DEG 29KT 4517 8984

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurimski
560 
WWUS53 KGRB 191038
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
538 AM CDT Sat Jul 19 2025

WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
538 AM CDT Sat Jul 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...

At 538 AM CDT, a severe thunderstorm was located 8 miles south of 
Dutch Corners, or 11 miles north of Wausau, moving east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will be near...
  Merrill and Wausau around 540 AM CDT.

Other locations impacted by the severe thunderstorm include Glandon, 
Nutterville and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4502 8980 4515 8975 4532 8967 4533 8943
      4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1022Z 286DEG 28KT 4515 8974

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurimski
221 
WWUS53 KGRB 191049
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
549 AM CDT Sat Jul 19 2025

WIC069-073-191100-
/O.CON.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
549 AM CDT Sat Jul 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR 
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...

At 549 AM CDT, a severe thunderstorm was located 11 miles southeast 
of Dutch Corners, or 13 miles northeast of Wausau, moving east at 35 
mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect
         damage to roofs, siding, windows, and vehicles.

Other locations impacted by the severe thunderstorm include Glandon, 
Nutterville and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4504 8970 4514 8966 4522 8962 4520 8943
      4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1038Z 286DEG 28KT 4512 8957

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Kurimski
606 
WWUS53 KGRB 191057
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
557 AM CDT Sat Jul 19 2025

WIC069-073-191107-
/O.EXP.KGRB.SV.W.0082.000000T0000Z-250719T1100Z/
Lincoln WI-Marathon WI-
557 AM CDT Sat Jul 19 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CDT FOR 
NORTHEASTERN MARATHON AND SOUTHEASTERN LINCOLN COUNTIES...

The Severe Thunderstorm Warning that was previously in effect has 
been reissued for Marathon and Lincoln Counties and is in effect 
until 645 AM CDT. Please refer to that bulletin for the latest 
severe weather information.

&&

LAT...LON 4504 8970 4514 8966 4522 8962 4520 8943
      4512 8943 4512 8942 4496 8941
TIME...MOT...LOC 1049Z 286DEG 28KT 4509 8945

$$

Kurimski

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:08 AM CDT, 52 minutes earlier. Its key messages:

  • Showers and scattered thunderstorms expected at times today, then pleasant conditions return tonight through Monday. Some storms could be strong to severe this afternoon across central and east-central Wisconsin.
  • Smoke from the Canadian wildfires could reach the surface at times Sunday and Sunday night.
  • An active pattern is expected during the middle of next week, with periodic chances of showers and thunderstorms. Strong storms and heavy rain will be possible at times.
Area forecast discussion, Jul 19, 4:08 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
408 AM CDT Sat Jul 19 2025

Forecast discussion for routine morning forecast issuance

.KEY MESSAGES...

- Showers and scattered thunderstorms expected at times today,
  then pleasant conditions return tonight through Monday. Some
  storms could be strong to severe this afternoon across central
  and east-central Wisconsin.

- Smoke from the Canadian wildfires could reach the surface at
  times Sunday and Sunday night.

- An active pattern is expected during the middle of next week,
  with periodic chances of showers and thunderstorms. Strong
  storms and heavy rain will be possible at times.

&&

.DISCUSSION...
Issued at 408 AM CDT Sat Jul 19 2025

Short Term...Today...Tonight...and Sunday

An area of showers and isolated thunderstorms, associated with
weak mid level frontogenesis, will continue tracking through the
area this morning. Additional showers and thunderstorms will be
possible across central and east-central Wisconsin this morning
as a warm front lifts north over these areas with isentropic lift
providing the main forcing mechanism. A cold front pushing south
this afternoon could bring yet another round of showers and
thunderstorms as it sinks south. While these first few rounds of
convection should not be severe given the marginal instability in
place of a few hundred J/kg of MUCAPE, the activity this afternoon
could be strong to severe as SBCAPEs rise to 1000 to 1500 J/kg
along with 30 knots of bulk shear. The main concern is the
abundant cloud cover across the area with all these areas of
convection ongoing, which could limit the severe threat as the
expected amount of instability may not be fully realized. The
SBCAPE profiles are fairly long and skinny with a unidirectional
hodograph, which could also limit severe potential. Any strong to
severe storms this afternoon could produce gusty winds and hail.

High pressure brings dry and pleasant conditions tonight and Sunday.
Smoke from Canadian wildfires will push into the forecast area
Saturday night into Sunday. While the initial surge should be
aloft, there is some potential for surface-based smoke on Sunday.
Therefore, kept the increased sky cover a bit Saturday night into
Sunday per the previous forecast and added areas of smoke to the
forecast on Sunday.

Long Term...Sunday Night Through Friday

Models continue to trend towards no precip on Monday with surface
high pressure slowly drifting to the northeast and keeping
conditions dry. However, there could be some lingering smoke
making for hazy skies. Temps to remain near or a couple degrees
below normal on Monday.

The active pattern kicks in Tuesday with a zonal progressive flow
aloft and stagnant frontal boundaries at the surface. This will
create opportunities for rain and thunderstorms as various
shortwaves and upper jet streaks create broad lift, and
boundaries at the surface will also be a source for initiation. It
remains difficult to pin down details, as several complexes may
develop and move through or near the area next week, which may
also lay down and alter boundaries which will influence how storms
will track the next day. Strong to severe thunderstorm and heavy
rain leading to localized flooding are also on the table at times,
with daytime instability as high as 2000-3000 J/kg and pwats
around 2 inches. The greatest potential is in the Wed/Thu time
frame as these parameters peak and a cold front finally pushes
through.

Some agreement that drier weather would return Friday, with
greater uncertainty next weekend. Models are split on various
shortwaves and other features.

Temperatures trend above normal from Tuesday through the rest of
the forecast period. Wednesday is currently forecast to be the
warmest day, especially south of Hwy 29, where readings will
approach 90 and dew points will be in the 70s. Some heat index
values around 100 degrees are possible.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1048 PM CDT Fri Jul 18 2025

The biggest change in the 06z TAFS was to delay the clearing trend
on Saturday afternoon as cyclonic flow and lingering low level
moisture should keep MVFR stratus across the area longer than the
previous forecast indicated.

Otherwise, the forecast is generally on track. Low pressure
remains expected to bring IFR/MVFR ceilings/visibilities and
scattered showers and thunderstorms late tonight through Sat
morning. Confidence is relatively low regarding the coverage of
thunderstorms and focused on central and east-central WI where the
greatest instability will be. Think the rain threat will end early
in the afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski/KLJ
AVIATION.......MPC
Hazardous weather outlook, Jul 19, 4:11 AM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
411 AM CDT Sat Jul 19 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
411 AM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms at times today across the
area. While the storms this morning are not expected to be severe,
there is a marginal risk for strong to severe storms this
afternoon, mainly across central and east-central Wisconsin. The
main hazards would be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Smoke from the Canadian wildfires could reach the surface Sunday
and Sunday night, which may lead to poor air quality across the
region.

There are chances for thunderstorms throughout next week. It is
too early to determine specific timing and location details, but
strong storms and heavy rainfall look most likely during the
middle of the week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage or hail to the
National Weather Service in Green Bay.

LMZ521-522-541>543-200915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
411 AM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms are possible today. Any thunderstorms could pose a
hazard to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are possible throughout next week,
especially Tuesday through Thursday.

Kurimski/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Shawano62 min
Jul 19, 6:28 AM CDTSevere Thunderstorm WarningGRBMenominee, Shawano31 min
Jul 19, 7:06 AM CDTSpecial Weather StatementGRBShawano39 min
Jul 19, 4:20 PM CDTSpecial Marine WarningGRB85 min
Jul 19, 4:23 PM CDTSpecial Weather StatementGRBManitowoc52 min
Jul 19, 4:57 PM CDTSpecial Weather StatementGRBManitowoc18 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.